MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. ROTATABLE CLIP FIXING DEVICE

OLYMPUS MEDICAL SYSTEMS CORP. ROTATABLE CLIP FIXING DEVICE
Model Number HX-110QR
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Tissue Damage (2104)
Date of Event 10/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device together with the clip was returned to olympus medical systems corp.(omsc) for evaluation.The clip had no abnormalities related to the failure of releasing.The coil sheath of the insertion portion of the subject device was buckled (bent) at two points.The coil sheath had no other abnormalities.When the slider was operated, it did not move smoothly.The operation wire was bent around the hook.When the operation of clipping was checked by combining the subject device with a new clip, the clip could be released after clipping.The failure of releasing was not reproduced.The manufacturing record was reviewed and found no irregularities.There was a possibility that the clip could not be released because the operation of the slider became heavy due to such as the bent of the coil sheath and the slider could not be pulled out all the way to the end.The above device handling has warned in the instruction manual as follows.Do not withdraw the instrument if clipping is not completely finished (when the slider is not pulled out all the way in the proximal direction).Doing so may tear tissue inside the body cavity, resulting in patient injury, such as perforation, bleeding, or mucous membrane damage.Do not try to forcibly withdraw the instrument from the endoscope if the clip cannot be detached from the instrument.Forcibly withdrawing the instrument could cause patient injury such as perforation, bleeding, or mucous membrane damage.
 
Event or Problem Description
We received the following report.During a procedure, the subject device (clip fixing device) was used for hemostasis.The clip used in combination with the subject device could not be released after clipping patient's tissue.The user tried to remove the subject device from the patient.The subject device was removed from the clip.The intended hemostasis could not be performed.No further information was provided.On oct 31, 2019, the following information was provided.The subject device was removed together with the clip that grabbed the tissue.As a result, the patient bled.The intended procedure was completed with another clip in combination with the subject device.

Brand Name
ROTATABLE CLIP FIXING DEVICE
Common Device Name
ROTATABLE CLIP FIXING DEVICE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key9302838
Report Number8010047-2019-03912
Device Sequence Number2104932
Product Code PKL
UDI-Device Identifier04953170200205
UDI-Public04953170200205
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K013066
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberHX-110QR
Device Lot Number84K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2019
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2019
Initial Report FDA Received Date11/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;